Monday, February 02, 2009

Tamoxifen


Well, I have a sweet husband. Today, in order to encourage me, he found several sites that discuss the side-effects of tamoxifen, the drug I am taking to discourage recurrence of my breast cancer. Tamoxifen beats estrogen to any residual cancer cells, and hooks up with them so they can't feed on estrogen. And my oncologist insists that it has no side-effects of the sort I have been experiencing. She agrees there is a risk of blood clots, and a risk of uterine cancer, but denies the others.

So this morning my dear husband did some hunting about, and found listed the following side-effects, all of which I'm experiencing...
*fatigue
*hoarseness of voice
*thinking/memory issues
*increased temperature sensitivity
*peeling of finger nails
*body aches and pains
*cramps in legs and feet

You may be asking, why did he think this wold encourage me? Because, Gentle Reader, it means I am not loosing my mind, or dealing with other disease processes (at least not necessarily). There is a real, physical reason that I can't think anymore, that I am tired all the time, that my joints and muscles hurt, that my feet cramp, etc.

And this means I just need to pray about the wisdom of staying on this drug, and ask God to help me learn to deal with the side-effects. I'm also thinking that it is time to find a new oncologist, who is not so ready to write me off.

1 comment:

Elisa said...

A lot of drugs are really horrid, but have a good outcome and so it is hard to decide if the benefit of taking them outways the side effects that come along with it. I hope you feel better and that you don't have to be on this for to long.

Just and FYI. I learned that microwaving plastic containers or containers with cling wrap over them releases an enzyme or something that can cause breast cancer. Which you do not need a recurrence of. Just thought you might like to know :)